MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 9X90, TI; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 9X90, TI; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 179706990
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the viper screw reveals signs of operative use as evidenced by superficial markings, with its threads completely peeled off and damage to the drive feature of the screw head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the torn threads on the viper screw cannot be determined.This damage may have potentially occurred due to cross-threading a set screw upon insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while the surgeon was torqueing the set screw at the end of the case at normal 80 then wanted to torque at 100.When doing so, the set screw stripped out and compromised the inner screw threads of the screw.Pulled the screw out and replaced it.No adverse event and prolonged surgery.

Brand Name
VIPER T27 ILIAC SCREW 9X90, TI
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7695385
Report Number1526439-2018-50696
Device Sequence Number19034052
Product Code MNH
UDI-Device Identifier10705034266589
UDI-Public(01)10705034266589
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179706990
Device Catalogue Number179706990
Device Lot NumberTBTKX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1